OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 72, Iss. 8 — Aug. 1, 1982
  • pp: 1090–1091

Long-wavelength limit of scattering from a lossy dielectric sphere

M. A. Box and Bruce H. J. McKellar  »View Author Affiliations


JOSA, Vol. 72, Issue 8, pp. 1090-1091 (1982)
http://dx.doi.org/10.1364/JOSA.72.001090


View Full Text Article

Acrobat PDF (1165 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

It is shown that the cross section for scattering in the long-wavelength limit from a lossy dielectric sphere varies as λ-2 and not as λ-1, as is suggested in standard treatments of the subject. The λ-1 variation is in conflict with the analytic properties of the scattering amplitudes as a function of k = 2πλ-1, and this conflict is resolved when the wavelength dependence of the dielectric constant is taken into account.

© 1982 Optical Society of America

Citation
M. A. Box and Bruce H. J. McKellar, "Long-wavelength limit of scattering from a lossy dielectric sphere," J. Opt. Soc. Am. 72, 1090-1091 (1982)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-72-8-1090

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited